MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA SOLO 5F TL MAX BARRIER PLUS KIT W/GUARDIVA & PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA SOLO 5F TL MAX BARRIER PLUS KIT W/GUARDIVA & PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number S1395108D5
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported by healthcare professional "we had an issue with a picc today where one of my coworkers was setting up to place a triple lumen picc and when she was priming her line she noticed that she could not flush the white lumen.She disconnected and reconnected all possible connections and still could not flush the white lumen.We just started over with a new picc kit.We looked more closely and noticed there is a 3.5 cm wire looking object stuck in the lumen.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of an obstruction in the extension tubing is confirmed and appears to be manufacturing related.Three photos of a triple lumen powerpicc solo catheter were provided for evaluation.The first two images show the catheter extension legs.A solid rod appears to be present within the extension tubing of the white hub lumen.The rod appears to have a grey metallic color.The third image shows a closer view of the rod within the extension tubing.A paper ruler is being held besides the extension tubing.The metallic rod appears to measure 3.5 cm in length.Based on the location of the material, the material was likely introduced during the manufacturing process of the device; therefore, the complaint is confirmed.Bd is working closely with manufacturing to prevent recurrence of the reported event.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description

Brand Name
POWERPICC PROVENA SOLO 5F TL MAX BARRIER PLUS KIT W/GUARDIVA & PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12315732
Report Number3006260740-2021-03270
Device Sequence Number4447895
Product Code LJS
UDI-Device Identifier00801741155222
UDI-Public(01)00801741155222
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberS1395108D5
Device Catalogue NumberS1395108D5
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2021
Initial Date Received by Manufacturer 07/23/2021
Supplement Date Received by Manufacturer09/27/2021
Initial Report FDA Received Date08/12/2021
Supplement Report FDA Received Date09/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;